Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Visual aura without migraine - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   i have experienced visual XXXXXXXXs a couple of times now, always a zig zag line on the outside of my vision. i do not then develop a migraine, what could be the cause of the XXXXXXXXs?
Doctor :   Hi
Doctor :  
How can I help you?
User :   i have experienced visual XXXXXXXXs without migraine & wondered what else could be causing them?
Doctor :  
Doctor :  
Since when do you have them?
User :   i had them for the first time last year & again recently, each time without any other symptoms
User :   it has happened at varying times during the day
Doctor :   Can you describe the hallucinations?
User :   it is a zig zag line on the edge of my vision
User :   doesn't go completely around my eye, seems to be down the right hand side
Doctor :  
only one eye?
User :   i'm not sure, i though it was mainly in the right eye, but if i close it, i can see it in my left also
Doctor :   What is your age?

User :   i am 36, normal weight for my height & non smoker
Doctor :  
Do you have any of these, vomiting, nausea, blurring of vision. ear problems, vertigo, auditory XXXXXXXX, etc?
User :   none at all, the only other health issue i have is that i carry tension in my neck & shoulders so have frequent neck ache
Doctor :   Ok
Doctor :  
That is a pretty good reason to have visual XXXXXXXX
User :   although, thinking about it, i seemed to have vertigo type symptoms last week, but again, it was an isolated incident & only lasted about half hour, i thought it was related to a cold
Doctor :   Do you smoke / consume alcohol?
Doctor :  
Doctor :  
only alcohol was my question?
User :   no, very rarely
User :   i have never smoked
Doctor :  
Do you take any illicit drugs?
User :   no
Doctor :  
or any other medicines?
User :   only oral contraceptive
Doctor :  
When did you start?
User :   have taken them since i was 20, with breaks during conception/pregnancy
Doctor :  
Any family history of similar problems?
User :   no, my dad has medication for high blood pressure
Doctor :  
Do you have a family history of mental illness like Schizophrenia?
User :   none at all
Doctor :   I tried to ask you the all possible causes of the visual XXXXXXXX
Doctor :  
and I could not reason one
Doctor :  
For the matter of fact, an isolated visual XXXXXXXX with out other associated symptoms and which is not bothering you in your daily life
Doctor :  
is benign
Doctor :  
You also say that you have only rare episodes of the XXXXXXXX
User :   ok, is it/could it be related to increased blood pressure?
Doctor :  
Yes there is a possibility
Doctor :  
since you have normal weight, I did not bother much about your blood pressure
Doctor :  
It is good to get a blood pressure check done
User :   ok thanks, i will do
Doctor :   Is there anything else i can help you with?

Doctor :  
Please fill the feedback form say done when done
Doctor :   Thanks for consulting me

Doctor :  
Bye for now
User :   thank you
Doctor :  
Hi, would you like to take the opinion of a specialist
Doctor :  
you may do it here
Doctor :  
WWW.WWWW.WW Doctor :  
User :   i will do if i get further episodes
Doctor :  
Ok good
User :   bye & thanks again
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor